MAUDE Adverse Event Report: CONTIPLEX®; ANESTHESIA CONDUCTION KIT

CONTIPLEX®; ANESTHESIA CONDUCTION KIT
Model Number 332170
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the catheter was unable to be removed from the patient after being in place for several days.The catheter was a femoral nerve catheter and required a surgical procedure to have the catheter removed.Patient injury - surgical procedure required to remove catheter.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Two (2) photos were provided by the reporting facility.Visual evaluation of the photos showed a used catheter that was twisted/knotted and damaged.However, the photos did not definitively confirm any visual manufacturing defect on the catheter.Visual evaluation of the photos could not confirm any manufacturing defect on the used catheter.The house retain samples of the reported lot were visually inspected per specification with passing results.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.In addition, review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.Per the evaluation and investigation of the retain samples and device history records (dhr for both involved lots of catheters, this defect is not likely to have happened during the manufacturing process.User should refer to ifu which states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CONTIPLEX®
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10295624
Report Number2523676-2020-00198
Device Sequence Number11633987
Product Code CAZ
UDI-Device Identifier04046955150663
UDI-Public04046955150663
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number332170
Device Catalogue Number332170
Device Lot Number0061698024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/26/2020
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;